An Ounce of Prevention, a Pound of Complications: A Case of Statin-Induced Necrotizing Myopathy in a Frail Elderly Patient.
Аннотация
The use of statins for primary prevention in older adults remains controversial. In this manuscript, we present a case of an 81-year-old woman with a history of HTN, HLD, Alzheimer's dementia and osteoporosis, who presented to a geriatrics clinic with profound muscle weakness accompanied by new functional deficits in the setting of taking double her prescribed dose of atorvastatin. She was admitted to the hospital where she was found to have rhabdomyolysis. Muscle biopsy and serologic work up revealed anti-HMG statin co-reductase myopathy as the cause of her symptoms. The patient was treated with steroids IVIG and immunomodulators with marked improvement in her weakness; however, her course was complicated by delirium and multiple falls, resulting in several fragility fractures. This case highlights the need to conduct a risk-benefit analysis prior to initiating new therapies in patients with limited life expectancy, including the consideration of the potential for medication errors.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.